• 10 days ago

    Mysterious flu

    Hello,

    I have been getting what I call my "period flu" every month, and recently even more frequently than that. It starts before or during my period (but not in the last two months.) I get a cough, reduced sense of taste and appetite, diahrea, slight fever, intestinal issues, nausea, and sometimes vomiting. I am considering going on birth control to get rid of the symptoms (hopefully.)

    No, there is no possibility I am pregnant, this has been going on for longer than 9 months and I'm tiny, plus I never miss a period. This started when I began using a cup instead of tampons. I quickly stopped because I would get sick every period for the first couple days. I chalked it up to pressure on my cervix, and never being able to learn to properly apply the cup. So for pretty much this entire year I have been using tampons again. Recently, my "flu" has been much worse, and I've been sick 3 times since September. The symptoms last one to two days max.

    I have had giardia, almost 3 years ago. I never got tested after my medicine to see if I was free, but the signature sulfur burps and farts are gone. So is the liquid diahrea that seemed to be undigested food. So I'm pretty sure it's not giardia, but I will get another test done to make sure. I'm tereified it might be something worse. Probably not TSS because I've never needed to be hospitalized. I have not ever had an all inclusive std/i test done, but my paps smears onky ever turn up bacterial infections likely caused by ph imbalances. I drink kefir to help my probiotics. Another posibility is maybe cancer (haha laugh at me all you want, my left tonsil has been swollen for like 5 years, after an episode of strep, the doctors wouldn't take it out because I was too old.) I have no known allergies, and no one in my family is allergic to anything, except my aunt to foods in the broccoli family. I don't have the conviction to keep a food diary, I have tried so many times. I could never say whether the symptoms hapoen after certain foods. I eat grain and dair basically everyday.

    I've thought maybe a hole in my intestines, but I'm sure sepsis would hospitalize me, so probably not that either. This is VERY long term.

    Please give thoughts, comments, personal experiences, or anything else you'd like to add. Thank you for enduring this long post.

Responses

  • RE: Mysterious flu

    I am so sorry you have been going through all of that. I'm sorry I don't have an answer for you, other than I'd highly suggest finding & seeing some kind of specialist. Maybe ask your OBGYN about someone? Maybe a disease specialist?
    I will however, say a prayer for you to be led to someone who can help you asap!
    Good luck & hugs to you!
    Kelly
  • 1 day ago

    RE: Mysterious flu

    My daughter has had this since the beginning of her periods when she was 13. She is now 30 and still suffers. Please, if you find something to help, write about it so we all know. Thank you for your post. I am so sorry you are going through this problem as well. It is not fun. My daughter can not take the pill. It also made her sick. She tried the Depo shot, horrible results, and she tried Lupron with horrible results. Thanks again. I hope we can find a cure for this problem...
  • 1 day ago

    RE: Mysterious flu

    Right before you get your period, the endometrial cells lining your uterus release prostaglandins. Prostaglandins are what causes inflammation, menstrual cramps, nausea, vomiting and diarrhea. Taking an NSAID like ibuprofen or naproxen will decrease the prostaglandin level as will oral contraceptives so I would recommend them. Eating more fiber will lower your estrogen level and may help also. Good luck.
      • 1 day ago
        I am 52 and have had a similar issue for the last 4 years. In some cases it starts with a headache but vomiting is my primary issue. I usually wake up in the middle of the night with nausea and vomiting that goes on for hours. In two cases it was so bad that I ended up in the hospital for dehydration. My doctor thinks the sudden drop in estrogen is the cause. I take Lo Loestrin Estrin BC pills which is the only way to prevent the "episodes". Since I am at the age where I should be starting menopause, I go off the pill but end up back on it because I guess my body is still in peri-menopause. If you don't take the pill I recommend keeping anti-nausea medication such as Zofran on hand. Pepto is great for intestinal issues. My doctor also suggested Lysine which I believe prevents canker sores which is another annoying symptom which alerts me that a flare up is on the way. Good luck with this.